Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What does swelling of lips indicate?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5930 Questions
I seem to have recurring problem of the swelling of the lips . What is this symptomatic of ?
Posted Fri, 24 Jan 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 15 minutes later
Brief Answer: Angioedema, Need nore information Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I would keep a possibility of Angioedema. I would like to gather some more information from you regarding your concern in order to be able to help you better. -Since how long do you have this problem? -Are you on some oral medications? Painkillers? Anti-hypertensives? -Do you also suffer from Hives/Urticaria? -Does anybody else in your family has the same problem? take care regards
Above answer was peer-reviewed by
Follow-up: What does swelling of lips indicate? 28 minutes later
1) I have had the issue on & off for about 2 months. Yes it goes away within 24 hours. 2) re medication. - Yes. I forgot to mention in my earlier question that I have elevated blood pressure & slightly elevated cholesterol. Daily medication as follows: A) one tablet daily Coversyl4mg, Perindopril Erbumine 4mg B)On tablet daily Novo-Amlodipine Besylate 10mg C) One tablet daily Teva-Rosvastatin 5mg, Rosuvastatin Calcium 5mg -3)No I do not suffer from hives/Urticaria 4) No one in my family suffers from the same problem
Answered by Dr. Kakkar S. 12 minutes later
Brief Answer: ACE inhibitors might be the implicating cause Detailed Answer: Hi. Thanks for the additional information. ACE inhibitors are one of the common cause of Angioedema. You have been on Perindopril which is an ACE inhibitor!! I would advice that you see your doctor and request him/her to change the ACE inhibitors to something else since ACE inhibitors are a well known cause of Angioedema. I hope that will address the issue. take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor